MAUDE Adverse Event Report: ETHICON INC. J-VAC RESERVOIR 450 ML; CATHETER AND TIP SUCTION

ETHICON INC. J-VAC RESERVOIR 450 ML; CATHETER AND TIP SUCTION
Model Number 2162
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported a patient underwent an unknown procedure on (b)(6) 2022 and a reservoir was used.The reservoir is activated, losing the vacuum completely.No reported patient consequences.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: --> unknown, is the patient part of a clinical study --> unknown, additional information has been requested and received.Attempts to obtain the device have been made, although not received to date.Lot number: ju0315, lot was registered in the claim notification form.Is the device available to be returned? if so, please provide the status of the return and any additional tracking information available.Contaminated product, photographic evidence sent" additional information has been requested however not received.If further details are received at a later date a supplemental medwatch will be sent.The event occurred (pre-operative / intra-operative).Did the j-vac inflate before activating when trying to use it on the patient? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: d4, h4, h6 component code: g07002 product not confirmed.H3 evaluation: photo received for analysis.No product has been returned.Material locking mechanism of reservoir is not possible to be evaluated on picture provided, however, during manufacturing process, plate subassembly needs to be properly closed in order to perform final assembly on finish good, and previously, functional testing is performed by quality inspector for opening and closing plate based in progressive sampling inspection.Therefore, it is considered this material factor does not contribute to the reported complaint defect.Man in accordance with instructions for use (ifu) for this medical device, this is a suction reservoir, and it is designed to evacuate potentially detrimental collection of certain fluids from wounds in body cavities though its mechanism of suction.Therefore, in order to have a proper functionally and for the correct activation of this suction reservoir it is necessary that after drain tubing is connected to the port, start the suction by gently bending up the bottom flap, the unit will release, and suction will begin, in addition, an airtight seal between all system components (drain, adapter, and reservoir) is necessary for proper system function.To deviate the given indications is considered an inadequate usage of this suction reservoir.Therefore, it is considered that this man factor could have affected the product integrity and its function.Machine/method welding around the ports and in the perimeter of the bag can be appreciated in picture provided that are in good condition, there is no evident presence of weak welding or over welding that could cause a leakage.No evident presence of tears, damage or other possible contributor for leaking is observed; therefore, it is considered that machine factor does not contribute to the reported complaint defect.Based on the present analysis, and condition of sample photo reveiewed it is determined that the reported complaint is not confirmed, and it is not related to manufacturing process and other external causes could have affected the product integrity such as handling, non-proper usage or any other possible contributor out of the manufacturing control.The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
J-VAC RESERVOIR 450 ML
Common Device Name
CATHETER AND TIP SUCTION
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-FLEXTRONICS MEDICAL
1659 gailes blvd
san diego CA 92154
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key14638261
Report Number2210968-2022-04405
Device Sequence Number5056255
Product Code JOL
UDI-Device Identifier10705031003316
UDI-Public10705031003316
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
CL II EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2162
Device Catalogue Number2162
Device Lot NumberJU0315
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2022
Supplement Date Received by Manufacturer06/09/2022
Initial Report FDA Received Date06/08/2022
Supplement Report FDA Received Date06/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown